Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Atlanta, GA

June 5, 2007Crisp County, Dooly County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2007, 4:54 PM EDT for Crisp County, Dooly County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 4:54 PM EDT (20:54 UTC)
Expired
Jun 5, 2007, 5:45 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Crisp County, GA, Dooly County, GA

The radar

The Robins AFB radar (KJGX), 79 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 052054
SVRFFC
GAC081-093-052145-
/O.NEW.KFFC.SV.W.0129.070605T2054Z-070605T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRISP COUNTY IN CENTRAL GEORGIA
  DOOLY COUNTY IN CENTRAL GEORGIA

* UNTIL 545 PM EDT

* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED 12 MILES NORTHWEST OF GEORGIA VETERANS STATE
  PARK...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VIENNA...CORDELE AND UNADILLA.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3224 8409 3191 8394 3190 8362 3230 8361

$$

16
2 follow-up statements
000 
WWUS52 KFFC 052108
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT TUE JUN 5 2007

GAC081-093-052145-
/O.CON.KFFC.SV.W.0129.000000T0000Z-070605T2145Z/
CRISP GA-DOOLY GA-
507 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR DOOLY AND NORTHERN CRISP COUNTIES...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL AND WIND GUSTS TO 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM DOOLING TO LILLY TO 7 MILES WEST OF GEORGIA 
VETERANS STATE PARK...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIENNA...PINEHURST...CONEY...UNADILLA...CORDELE AND TREMONT.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3224 8409 3191 8394 3190 8362 3230 8361

$$

16
000 
WWUS52 KFFC 052132
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT TUE JUN 5 2007

GAC081-093-052145-
/O.CON.KFFC.SV.W.0129.000000T0000Z-070605T2145Z/
CRISP GA-DOOLY GA-
530 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR DOOLY AND NORTHERN CRISP COUNTIES...

AT 528 PM EDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZED HAIL AND WIND GUSTS TO 60MPH...WERE LOCATED ALONG A LINE 
EXTENDING FROM PINEHURST TO TREMONT TO GEORGIA VETERANS STATE 
PARK...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CORDELE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3224 8409 3191 8394 3190 8362 3230 8361

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:54 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 5, 3:54 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT TUE JUN 5 2007

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SCATTERED POP UP THUNDERSTORMS ACROSS NORTH
AND CENTRAL GA AT THE MOMENT. A FEW OF THESE ARE GETTING CLOSE TO
SEVERE LIMITS BUT MOSTLY SEEING A LOT OF LIGHTNING AND PEA TO PENNY
SIZE HAIL. WE ALSO CURRENTLY HAVE A SEVERE THUNDERSTORM WATCH GOING
TILL 8PM. THE WATCH INCLUDES EVERYTHING SOUTH OF A HARRIS TO
JEFFERSON COUNTY LINE.  MOST OF THE BETTER INSTABILITY INDICES ARE
DOWN ACROSS SOUTH GA BUT THE MAIN FOCUSING MECHANISM IS A WEAK
SURFACE TROF ORIENTED NE TO SW LOCATED JUST SOUTH OF AN ATLANTA TO
GAINESVILLE LINE. THIS IS THE SAME SURFACE BOUNDARY/TROF THAT CAUSED
THE ISOLATED STORMS TO POP UP YESTERDAY AS WELL. AS THE EVENING
PROGRESSES THIS TROF IS EXPECTED TO START MAKING ITS WAY E AS A LARGE
HIGH PRESSURE RIDGE BUILDS INTO THE TN AND OH VALLEYS THROUGH
WEDNESDAY. THIS RIDGE WILL PUSH THE SURFACE TROF OUT INTO THE
ATLANTIC AND BRING MORE DRY WEATHER TO GA THROUGH THE EXTENDED.
TEMPS WILL CONTINUE TO BE AT OR SLIGHTLY ABOVE SEASONAL NORMS.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
IN THE EXTENDED THE SURFACE RIDGE ENDS UP PUSHING OFF THE GA/FL
COAST BY FRI BUT IT ENDS UP TURNING INTO A BERMUDA LIKE RIDGE
THROUGH THE WEEKEND. THE UPPER LEVEL RIDGE STAYS PARKED OVER THE THE
GULF STATES THROUGH THE END OF NEXT WEEK. THIS WILL KEEP GA IN AN
OVER ALL DRY PATTERN. THERE ARE SOME WEAK WAVES THAT TRY TO MOVE
INTO THE AREA FROM THE GULF BUT THEY ALL SEAM TO DIMINISH RAPIDLY AS
THEY MOVE ONSHORE. ALL IN ALL MORE HOT AND DRY CONDITIONS EXPECTED
THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  92  67  91  67 /  20   0   5   5  10
ATLANTA         65  90  70  90  69 /  20   0   5   5  10
BLAIRSVILLE     60  87  57  86  64 /  20   5  10   5  10
CARTERSVILLE    57  91  63  90  65 /  10   5  10   5  10
COLUMBUS        67  94  72  92  71 /  20   0   5  10  10
GAINESVILLE     64  89  68  90  69 /  20   5  10   5  10
MACON           66  94  68  96  72 /  20   0   5   5  10
ROME            60  93  66  94  69 /  10   5  10   5  10
PEACHTREE CITY  58  91  63  89  68 /  20   0   5   5  10
VIDALIA         68  93  69  94  70 /  20   5   0   5  10

&&

.FFC WATCHES...
SEVERE THUNDERSTORM WATCH 348 IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR THE FOLLOWING AREAS

BALDWIN-BIBB-BLECKLEY-CRAWFORD-CRISP-DODGE-DOOLY-HOUSTON-JONES-
LAURENS-MONROE-MONTGOMERY-PEACH-PULASKI-TELFAIR-TWIGGS-WHEELER-
WILCOX-WILKINSON-EMANUEL-JEFFERSON-JOHNSON-TOOMBS-TREUTLEN-
WASHINGTON-CHATTAHOOCHEE-HARRIS-MACON-MARION-MUSCOGEE-SCHLEY-
STEWART-SUMTER-TALBOT-TAYLOR-UPSON-WEBSTER

&&

01
Hazardous weather outlook, Jun 5, 6:30 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 AM EDT TUE JUN 5 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
630 AM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER
NORTH AND CENTRAL GEORGIA.
A FEW SEVERE THUNDERSTORMS POSSIBLE IN CENTRAL GEORGIA.

.SYNOPSIS...
A LARGE LOW...CENTERED OVER THE EASTERN GREAT LAKES...DOMINATES THE
WEATHER PATTERN OVER THE EASTERN UNITED STATES. OVER
GEORGIA...THERE IS A WEAK SURFACE TROUGH ACROSS THE NORTHWEST AND
A STALLED OUT FRONTAL BOUNDARY FROM LA GRANGE...TO
MILLEDGEVILLE...TO AUGUSTA.

.PRIMARY HAZARDS...
ISOLATED SEVERE THUNDERSTORMS...WITH DAMAGING STRAIGHT LINE
WINDS...LARGE HAIL...AND OCCASIONAL LIGHTNING WILL BE POSSIBLE
ALONG AND SOUTH OF A COLUMBUS...TO MACON...TO WARRENTON LINE THIS
AFTERNOON AND EVENING.

.DISCUSSION...
THE COMBINATION OF A STRONG MID LEVEL SHORTWAVE...WEAK SURFACE
BOUNDARIES...AND STRONG HEATING FROM THE JUNE SUN WILL RESULT IN
ENOUGH INSTABILITY FOR AT LEAST ISOLATED THUNDERSTORMS ACROSS ALL
OF NORTH AND GEORGIA THIS AFTERNOON. ACROSS CENTRAL
GEORGIA...WHERE MORE MOISTURE IS PRESENT...THUNDERSTORM ACTIVITY
WILL BE MORE WIDE SPREAD. BY THIS AFTERNOON...INSTABILITY SHOULD
BE ENOUGH TO ALLOW A FEW OF THE THUNDERSTORMS ACROSS MIDDLE
GEORGIA TO BECOME SEVERE...WITH HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.

In the hours before

Special weather statement, Jun 5, 4:11 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT TUE JUN 5 2007

GAZ080-092-093-052045-
411 PM EDT TUE JUN 5 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN SCHLEY...TAYLOR
AND MACON COUNTIES UNTIL 445 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RUPERT...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SCHLEY...TAYLOR AND MACON COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE RUPERT...POTTERVILLE...GARDEN
VALLEY...HICKS AND MARSHALLVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

16
Special weather statement, Jun 5, 4:18 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT TUE JUN 5 2007

GAZ033-044-045-053>055-052045-
418 PM EDT TUE JUN 5 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN COWETA...
FAYETTE...CLAYTON...DEKALB AND FULTON COUNTIES UNTIL 445 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF RAPIDLY DEVELOPING THUNDERSTORMS FROM CHAMBLEE...TO
ATLANTA...TO NEWNAN...MOVING EAST AT 30 MPH.

1/4 TO 1/2 INCH DIAMETER HAIL AND WIND GUSTS TO 35 MPH WILL BE
POSSIBLE WITH THIS ACTIVITY. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED.  RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

IN ADDITION...VERY HEAVY RAIN WILL IMPACT MOTORISTS DURING THE
EVENING RUSH HOUR IN ATLANTA. MOTORISTS SHOULD BE PREPARED FOR
DRASTICALLY REDUCED VISIBILITY AND AREAS OF PONDING WATER ON THE
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Local storm report, Jun 5, 4:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             7 N PERRY               32.57N 83.74W
06/05/2007  E0.75 INCH       PEACH              GA   PUBLIC

            ONE TREE ALSO BLOWN DOWN.

0355 PM     HAIL             6 NW DACULA             34.05N 83.96W
06/05/2007  E0.75 INCH       GWINNETT           GA   PUBLIC

            3-5 TREES ALSO BLOWN DOWN AND UNSECURED OBJECTS BLOWN
            INTO ROAD AT INTERSECTION OF HIGHWAYS 124 AND 134.

0402 PM     HAIL             MONTROSE                32.56N 83.15W
06/05/2007  E0.75 INCH       LAURENS            GA   PUBLIC

            3 TREES ALSO BLOWN DOWN.

&&

MSR
Special weather statement, Jun 5, 4:33 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT TUE JUN 5 2007

GAZ109-052100-
433 PM EDT TUE JUN 5 2007

...SIGNIFICANT WEATHER ALERT FOR HALF INCH SIZED HAIL IN NORTH DODGE
COUNTY UNTIL 500 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YONKERS...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS NORTH DODGE COUNTY THROUGH 500 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE YONKERS...CHESTER AND PLAINFIELD.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

16
Special weather statement, Jun 5, 4:43 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT TUE JUN 5 2007

GAZ034-045>048-054-055-057-052130-
443 PM EDT TUE JUN 5 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN FAYETTE...HENRY...
CLAYTON...NEWTON...ROCKDALE...WALTON...DEKALB AND GWINNETT COUNTIES
UNTIL 530 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A LINE OF STRONG THUNDERSTORMS FROM JUST WEST OF
SNELLVILLE...TO STONE MOUNTAIN...TO ATLANTA HARTSFIELD-JACKSON
INTERNATIONAL AIRPORT...TO KENWOOD...MOVING EAST AT 30 MPH.  THE
STRONGEST PORTION OF THESE STORMS WILL MOVE ACROSS SOUTHEAST
FULTON...NORTHERN CLAYTON...CENTRAL AND SOUTHERN DEKALB...AND
SOUTHERN GWINNETT COUNTIES THROUGH 530 PM EDT.  PEA-SIZED
HAIL...WIND GUSTS TO 35 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 5, 4:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT TUE JUN 5 2007

GAZ096-107-109-052115-
448 PM EDT TUE JUN 5 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN PULASKI...DODGE
AND BLECKLEY COUNTIES UNTIL 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM POWELL TO BROWNDALE...MOVING EAST AT 25
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PULASKI...DODGE AND BLECKLEY COUNTIES THROUGH 515 PM EDT.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:24 PM EDTSevere Thunderstorm WarningFFCTroup36 min
Jun 5, 2:28 PM EDTSevere Thunderstorm WarningFFCMeriwether32 min
Jun 5, 2:47 PM EDTSevere Thunderstorm WarningFFCHarris28 min
Jun 5, 2:49 PM EDTSevere Thunderstorm WarningFFCHenry, Spalding26 min
Jun 5, 3:07 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens23 min
Jun 5, 3:32 PM EDTSevere Thunderstorm WarningFFCHouston28 min
Jun 5, 4:01 PM EDTSevere Thunderstorm WarningFFCLaurens44 min
Jun 5, 4:02 PM EDTSevere Thunderstorm WarningFFCHouston, Pulaski28 min
Jun 5, 4:04 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett26 min
Jun 5, 4:09 PM EDTSevere Thunderstorm WarningFFCFulton25 min
Jun 5, 4:20 PM EDTSevere Thunderstorm WarningFFCBleckley25 min
Jun 5, 4:24 PM EDTSevere Thunderstorm WarningFFCMacon51 min
Jun 5, 4:36 PM EDTSevere Thunderstorm WarningFFCSumter24 min
Jun 5, 4:37 PM EDTSevere Thunderstorm WarningFFCGwinnett23 min
Jun 5, 4:49 PM EDTSevere Thunderstorm WarningFFCDeKalb26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.